Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Exotic cohomology for $\operatorname{GL}_{n}(\mathbb{Z}[1/2])$

Author: W. G. Dwyer
Journal: Proc. Amer. Math. Soc. 126 (1998), 2159-2167
MSC (1991): Primary 55N99, 20G16, 19D02, 57T99
MathSciNet review: 1443381
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for $n=32$ the mod $2$ group cohomology of $\operatorname{GL}_{n}(\mathbb{Z}[1/2])$ is not detected on diagonal matrices.

References [Enhancements On Off] (What's this?)

  • 1. A.K. Bousfield and D.M. Kan, Homotopy Limits, Completions and Localizations, Lecture Notes in Math. 304, Springer-Verlag, Berlin, 1972. MR 51:1825
  • 2. G. Carlsson, Equivariant stable homotopy and Segal's Burnside ring conjecture, Ann. of Math. 120 (1984), 189-224. MR 86f:57036
  • 3. G. Carlsson, Equivariant stable homotopy theory and the finite descent problem for unstable algebraic $K$-theories, Amer. J. Math. 113 (1991), 963-973. MR 92k:55018
  • 4. W. G. Dwyer and E. M. Friedlander, Algebraic and etale $K-$theory, Trans. Amer. Math. Soc. 292 (1985), 247-280. MR 87h:18013
  • 5. W. G. Dwyer and E. M. Friedlander, Conjectural calculations of general linear group homology, Applications of Algebraic $K$-theory to Algebraic Geometry and Number Theory, Contemporary Mathematics Volume 55, Part I, Amer. Math. Soc., Providence, 1986, pp. 135-147. MR 88f:18013
  • 6. W. G. Dwyer and E. M Friedlander, Topological models for arithmetic, Topology 33 (1994), 1-24. MR 95h:19004
  • 7. W. G. Dwyer and A. Zabrodsky, Maps between classifying spaces, Algebraic Topology, 1986 Barcelona, Lecture Notes in Math. 1298, Springer, Berlin, 1987, pp. 106-119. MR 89b:55018
  • 8. E. M. Friedlander, Etale Homotopy of Simplicial Schemes, Ann. of Math. Studies 104, Princeton Univ. Press, Princeton, 1982. MR 84h:55012
  • 9. H.-W. Henn, J. Lannes and L. Schwartz, Localization of unstable $A$-modules and equivariant mod $p$ cohomology, Math. Ann. 301 (1995), 23-68. MR 95k:55036
  • 10. H.-W. Henn, The cohomology of $SL(3,\mathbf {Z}[1/2])$, preprint (Universität Heidelberg) 1996.
  • 11. H.-W. Henn, Commutative algebra of unstable $K$-modules, Lannes' $T$-functor and equivariant $\operatorname{mod}$-$p$ cohomology, J. Reine Angew. Math. 478 (1996), 189-215. CMP 97:01
  • 12. S. Lang, Algebraic Number Theory, Grad. Texts. in Math. 110, Springer, Berlin, 1986. MR 95f:11085
  • 13. C.-N. Lee, On the unstable homotopy type of the classifying space of a virtually torsion-free group, Math. Z. 224 (1997), 235-253. CMP 97:07
  • 14. S. A. Mitchell, On the plus construction for $BGLZ[1/2]$ at the prime 2, Math. Zeit 209 (1992), 205-222. MR 93b:55021
  • 15. D. G. Quillen, The spectrum of an equivariant cohomology ring I, II, Ann. of Math. 94 (1971), 549-602. MR 45:7743
  • 16. D. G. Quillen, On the cohomology and $K$-theory of the general linear group over finite fields, Annals of Math. 96 (1972), 552-586. MR 47:3565
  • 17. J.-P. Serre, Cohomologie des groupes discrets, Prospects in Mathematics, Ann. of Math. Studies 70, Princeton Univ. Press, Princeton, 1971, pp. 77-169. MR 52:5876
  • 18. L. Washington, Introduction to Cyclotomic Fields, Graduate Texts in Math. 83, Springer, Berlin, 1982. MR 85g:11001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55N99, 20G16, 19D02, 57T99

Retrieve articles in all journals with MSC (1991): 55N99, 20G16, 19D02, 57T99

Additional Information

W. G. Dwyer
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

Received by editor(s): November 14, 1996
Received by editor(s) in revised form: December 20, 1996
Additional Notes: This research was partially supported by National Science Foundation Grant DMS95–05024
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society